|Stopped Atripla for 3 weeks
Mar 28, 2012
Im 41 yr old lady, I suspect I got infected in 2010. I was on Atripla since Aug 2011 to Feb 2012, At start my VL was around 114000,cd4 282,after 6 months VL less than 50,cd4 342. For 3 weeks I have been off Atripla due to financial Problems. When I get money which could be after 4 weeks of not taking any ARVs, 1. do I just go to the pharmacy with my script to continue with Atripla or will I have to go to my doctor & be tested again and be given a different prescription? 2. Do you think I will have developed resistance to Atripla. Healthwise I feel 100%. I must say I feel more active & young than I was feeling while on Atripla, as it sort of made me bored & tired most of the time. 3. I haven't had sex for 2 years, If I get a partner & condom breaks during sex, will I have to take some extra meds if I am not sure of their status or if he's also HIV to avoid re-infection?
| Response from Dr. Young
Hello and thanks for posting.
Treatment interruptions aren't ideal, but do happen for a variety of reasons. If properly monitored, they're not the end of the world.
1. Yes, just go to the pharmacy and refill your medications. Since all of your medications were stopped at the same time, your need to have your doctor switch treatments is small.
2. There's very little risk of developing drug resistance because of this, however, you should definitely let your doctor know about the interruption, since it will likely cause your virus load to be detectable- you wouldn't want your doctor to misinterpret this as a measure of treatment failure.
3. If you have a partner and a possible additional HIV exposure, in general, I don't think that you'd need to worry about super-infection with an additional strain of HIV. One should be mindful of other sexually-transmitted infection risks, such as hepatitis, syphilis, gonorrhea or chlamydia (and of course, pregnancy).
Hope that's helpful. Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.